Alert archive / Oregon / High Surf Warnings in 2008

High Surf Warning 2, NWS Medford, OR

December 12, 2008Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high surf warning at Dec 12, 2008, 5:05 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 13, 2008, 2:00 AM PST. It was in force for 20 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 12, 2008, 5:05 PM PST (01:05 UTC)
In effect from
Dec 13, 2008, 2:00 AM PST
Expired
Dec 13, 2008, 10:00 PM PST
In force
20 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 7:36 AM PSTSNOW 1.82 Sw Winston, ORTOTAL ACCUMULATION SINCE MIDNIGHT AT AN ELEVATION OF 900 FEET.
Dec 13, 7:47 AM PSTSNOW 311 Wsw Steamboat, ORTOTAL SNOWFALL ACCUMULATION SINCE LAST NIGHT AT AN ELEVATION LESS THAN 1000 FEET.
Dec 13, 9:41 AM PSTSNOW 1Drain, OR
Dec 13, 10:06 AM PSTSNOW 0.54 Ssw Roseburg, ORSLUSHY OVERNIGHT ACCUMULATION AT AN ELEVATION OF 475 FEET
Dec 13, 11:29 AM PSTHEAVY RAIN 1.72 Nnw Sitkum, OR24 HOUR PERIOD
Dec 13, 12:36 PM PSTSNOW 510 Nw Tiller, ORAMOUNT SINCE 9 PM PST FRIDAY
Dec 13, 3:01 PM PSTHEAVY SNOW 21 Ene Bandon, ORSNAOW STARTING AT 650 FT ACCUMULATING AT 1000 FT AND 2 INCHES MEASURED AT 1500 FT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2008-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2008-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
475 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KMFR 130105
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
505 PM PST FRI DEC 12 2008

...HIGH SURF CONDITIONS DEVELOPING EARLY SATURDAY MORNING...

ORZ021-022-131315-
/O.UPG.KMFR.SU.Y.0010.081213T1000Z-081214T1200Z/
/O.NEW.KMFR.SU.W.0002.081213T1000Z-081214T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
505 PM PST FRI DEC 12 2008

...HIGH SURF WARNING IN EFFECT FROM 2 AM SATURDAY TO 4 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 4 AM PST
SUNDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. 

A PERSISTENT AREA OF STRONG NORTHWEST WIND WILL DEVELOP FRIDAY
WEST OF VANCOUVER ISLAND THEN EXTEND SOUTHWARD TO OFF THE PACIFIC
NORTHWEST COAST FRIDAY NIGHT. RAPIDLY INCREASING SEAS GENERATED BY
THE PERSISTENT AREA OF STRONG NORTHWEST WIND WILL BEGIN ARRIVING
AT THE BEACHES BY EARLY SATURDAY MORNING. EXPECT BREAKING WAVE
HEIGHTS TO AT LEAST 25 FEET TO DEVELOP ALONG THE BEACHES BY EARLY
SATURDAY MORNING THEN CONTINUE INTO SUNDAY.

THE COMBINATION OF HIGH SURF AND RIP CURRENTS CAN BE AN EXTREMELY
DANGEROUS SITUATION FOR PEOPLE VENTURING TOO CLOSE TO THE
WATER.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$

SVEN
4 follow-up statements
000 
WHUS46 KMFR 131102
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
302 AM PST SAT DEC 13 2008

...HIGH SURF CONDITIONS DEVELOPING EARLY SATURDAY MORNING...

ORZ021-022-140015-
/O.CON.KMFR.SU.W.0002.000000T0000Z-081214T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
302 AM PST SAT DEC 13 2008

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 

SEAS WILL CONTINUE TO INCREASE TODAY RAPIDLY GENERATED BY THE
PERSISTENT AREA OF STRONG NORTHWEST WIND. EXPECT BREAKING WAVE
HEIGHTS TO AT LEAST 25 FEET TO REMAIN ALONG THE BEACHES TODAY 
INTO EARLY SUNDAY MORNING.

THE COMBINATION OF HIGH SURF AND RIP CURRENTS CAN BE AN EXTREMELY
DANGEROUS SITUATION FOR PEOPLE VENTURING TOO CLOSE TO THE WATER.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$


PETRUCELLI
000 
WHUS46 KMFR 132213
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PST SAT DEC 13 2008

...HIGH SURF CONDITIONS DEVELOPING EARLY SATURDAY MORNING...

ORZ021-022-140615-
/O.NEW.KMFR.SU.Y.0011.081214T0600Z-081214T1800Z/
/O.EXT.KMFR.SU.W.0002.000000T0000Z-081214T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
213 PM PST SAT DEC 13 2008

...HIGH SURF WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST SUNDAY. THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 10 PM
PST THIS EVENING. 

CONTINUED NORTHWEST SWELLS WILL CONTINUE BREAKING WAVE HEIGHTS TO
AT LEAST 25 FEET TO REMAIN ALONG THE BEACHES THROUGH THIS EVENING.
WAVES WILL DIMINISH TO AT LEAST 18 TO 22 FEET BREAKING WAVE
HEIGHTS THIS EVENING THROUGH SUNDAY MORNING BEFORE DIMINISHING TO
14 TO 16 FEET LATE SUNDAY MORNING.

THE COMBINATION OF HIGH SURF AND RIP CURRENTS CAN BE AN EXTREMELY
DANGEROUS SITUATION FOR PEOPLE VENTURING TOO CLOSE TO THE WATER.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

SVEN
000 
WHUS46 KMFR 132221 CCA
CFWMFR

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
221 PM PST SAT DEC 13 2008

ORZ021-022-140645-
/O.NEW.KMFR.SU.Y.0011.081214T0600Z-081214T1800Z/
/O.EXT.KMFR.SU.W.0002.000000T0000Z-081214T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
221 PM PST SAT DEC 13 2008

...HIGH SURF WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST SUNDAY. THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 10 PM
PST THIS EVENING. 

CONTINUED NORTHWEST SWELLS WILL CONTINUE BREAKING WAVE HEIGHTS TO
AT LEAST 25 FEET TO REMAIN ALONG THE BEACHES THROUGH THIS EVENING.
WAVES WILL DIMINISH TO AT LEAST 18 TO 22 FEET BREAKING WAVE
HEIGHTS THIS EVENING THROUGH SUNDAY MORNING BEFORE DIMINISHING TO
14 TO 16 FEET LATE SUNDAY MORNING.

THE COMBINATION OF HIGH SURF AND RIP CURRENTS CAN BE AN EXTREMELY
DANGEROUS SITUATION FOR PEOPLE VENTURING TOO CLOSE TO THE WATER.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

SVEN
000 
WHUS46 KMFR 140549
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
949 PM PST SAT DEC 13 2008

ORZ021-022-141800-
/O.EXP.KMFR.SU.W.0002.000000T0000Z-081214T0600Z/
/O.CON.KMFR.SU.Y.0011.081214T0600Z-081214T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
949 PM PST SAT DEC 13 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...
...HIGH SURF WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

THE HIGH SURF WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. A
HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. 

NORTHWEST SWELLS HAVE DIMINISHED TO 18 TO 20 FEET BUT WILL CONTINUE
TO PRODUCE BREAKING WAVE HEIGHTS OF 18 TO 22 FEET THROUGH SUNDAY
MORNING BEFORE DIMINISHING TO 14 TO 16 FEET LATE SUNDAY MORNING.

THE COMBINATION OF HIGH SURF AND RIP CURRENTS CAN BE AN EXTREMELY
DANGEROUS SITUATION FOR PEOPLE VENTURING TOO CLOSE TO THE
WATER.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
MWJ

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Dec 12, 2:50 PM PST, 2 hours 15 minutes earlier.

Area forecast discussion, Dec 12, 2:50 PM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PST FRI DEC 12 2008

.DISCUSSION...A DEEP AND COLD LOW PRESSURE SYSTEM MOVING THROUGH THE
AREA TONIGHT IS BRINGING RAIN AND SNOW TO THE REGION. RAIN WILL
CHANGE TO SNOW AT HIGHER ELEVATIONS WITH SNOWS LEVELS LOWERING TO
1000 FEET AFTER MIDNIGHT. SNOW ADVISORIES HAVE BEEN ISSUED FOR
ELEVATIONS BETWEEN 1000 AND 2000 FEET. WINTER STORM WARNINGS ARE IN
EFFECT ABOVE 2000 FEET.

SATURDAY MORNING LARGE SWELLS IMPACTING THE COAST WILL BRING HIGH
SURF CONDITIONS. INLAND VERY COLD AIR -36C AT 500MB WILL CONTINUE
NUMEROUS RAIN AND SNOW SHOWERS THAT TAPER OFF SATURDAY NIGHT.

SUNDAY THE COLD POOL WILL HAVE SHIFTED EAST BUT SUNDAY NIGHT ANOTHER
REINFORCING POOL JUST AS COLD AS THE FIRST WILL CONTINUE A VERY
ACTIVE PATTERN WITH LOW SNOW LEVELS THROUGH TUESDAY.

THERE WILL BE A BREAK WEDNESDAY BUT THURSDAY A SIMILAR VERY COLD
LOW BRINGS A RETURN TO NUMEROUS SHOWERS WITH LOW SNOW LEVELS INTO
NEXT SATURDAY.

&&

.AVIATION...BY EVENING IFR WILL SPREAD OVER MOST OF SOUTHWEST OREGON
WITH WIDESPREAD MOUNTAIN OBSCUREMENT IN RAIN AND SNOW. EAST OF THE
CASCADES TONIGHT CONDITIONS WILL BECOME IFR IN SNOW AS WELL.
WIDESPREAD MVFR SATURDAY IN NUMEROUS SHOWERS IN THE COLD POOL ALOFT
BEHIND THE FRONT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST SATURDAY FOR ORZ029-
     ORZ030-ORZ031.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 PM PST
     SATURDAY FOR ORZ021-ORZ022-ORZ023-ORZ024-ORZ025-ORZ026
     BETWEEN 1000 AND 2000 FEET.
     HIGH SURF ADVISORY FROM 2 AM SATURDAY TO 4 AM PST SUNDAY FOR
     ORZ021-ORZ022.
     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 PM PST
     SATURDAY FOR ORZ023-ORZ024-ORZ025-ORZ026 ABOVE 2000 FEET.
     WINTER STORM WARNING UNTIL 10 PM PST SATURDAY FOR ORZ027-ORZ028.

CA...WINTER WEATHER ADVISORY UNTIL 10 PM PST SATURDAY FOR CAZ081-
     CAZ082-CAZ083-CAZ084-CAZ085.
     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 PM PST
     SATURDAY FOR CAZ080 ABOVE 2000 FEET.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM
     PST SATURDAY FOR PZZ356.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST MONDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
     AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON
     FOR PZZ350-PZZ370.
     GALE WARNING UNTIL 7 AM PST SATURDAY FOR PZZ350-PZZ370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST SATURDAY FOR
     PZZ376.

11
Hazardous weather outlook, Dec 12, 5:55 AM PST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
555 AM PST FRI DEC 12 2008

ORZ023-024-130100-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
555 AM PST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 2000 FEET WILL BE IN
EFFECT BEGINNING AT 7 PM PST TONIGHT. A WINTER WEATHER ADVISORY
FOR SNOW FROM 1000 TO 2000 FEET WILL BE IN EFFECT BEGINNING AT 10 PM
PST TONIGHT. SEE WEATHER MESSAGES FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER STORM WARNING FOR HEAVY SNOW ABOVE 2000 FEET WILL BE IN
EFFECT UNTIL 7 PM PST SATURDAY. THE WINTER WEATHER ADVISORY FOR
SNOW FROM 1000 TO 2000 FEET WILL ALSO BE IN EFFECT UNTIL 7 PM PST
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-130100-
WESTERN SISKIYOU COUNTY-
555 AM PST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 2000 FEET WILL BE IN
EFFECT BEGINNING AT 7 PM PST TONIGHT. A WINTER WEATHER ADVISORY
FOR SNOW FROM 1000 TO 2000 FEET WILL BE IN EFFECT BEGINNING AT 10 PM
PST TONIGHT. SEE WEATHER MESSAGES FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER STORM WARNING FOR HEAVY SNOW ABOVE 2000 FEET WILL BE IN
EFFECT UNTIL 7 PM PST SATURDAY. THE WINTER WEATHER ADVISORY FOR
SNOW FROM 1000 TO 2000 FEET WILL ALSO BE IN EFFECT UNTIL 7 PM PST
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ025-026-130100-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
555 AM PST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 2000 FEET WILL BE IN
EFFECT BEGINNING AT 7 PM PST TONIGHT. A WINTER WEATHER ADVISORY
FOR SNOW FROM 1000 TO 2000 FEET WILL BE IN EFFECT BEGINNING AT 10 PM
PST TONIGHT. SEE WEATHER MESSAGES FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER STORM WARNING FOR HEAVY SNOW ABOVE 2000 FEET WILL BE IN
EFFECT UNTIL 7 PM PST SATURDAY. THE WINTER WEATHER ADVISORY FOR
SNOW FROM 1000 TO 2000 FEET WILL ALSO BE IN EFFECT UNTIL 7 PM PST
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-130100-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
555 AM PST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING WILL BE IN EFFECT BEGINNING AT 4 PM PST
TODAY FOR HEAVY SNOW AND WIND. SEE WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER STORM WARNING FOR HEAVY SNOW AND WIND WILL BE IN EFFECT
UNTIL 4 PM PST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081>085-ORZ029>031-130100-
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
555 AM PST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY WILL BE IN EFFECT FROM 4 PM PST TODAY
UNTIL 10 PM PST TONIGHT FOR SNOW AND WIND. SEE WEATHER MESSAGE
FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW SHOWERS WILL OCCUR OVER THE AREA SATURDAY THROUGH
SUNDAY...LEAVING A FEW INCHES OF ADDITIONAL ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-022-130100-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
555 AM PST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW ABOVE 1000 FEET WILL BE IN
EFFECT BEGINNING AT 10 PM PST TONIGHT. A HIGH SURF ADVISORY WILL
ALSO BE IN EFFECT BEGINNING AT 2 AM PST TONIGHT. SEE WEATHER
MESSAGES FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER WEATHER ADVISORY FOR SNOW ABOVE 1000 FEET WILL BE IN
EFFECT UNTIL 7 PM PST SATURDAY. THE HIGH SURF ADVISORY WILL BE IN
EFFECT UNTIL 4 AM PST SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 12, 2:51 PM PST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
251 PM PST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HEAVY SNOW       DIAMOND LAKE            43.18N 122.14W
12/12/2008  M2.0 INCH        DOUGLAS            OR   DEPT OF HIGHWAYS

            SNOWING HARD ON ROUTE 138 WITH PACKED SNOW ON THE ROADS.
            2.0 INCHES NEW SNOW WITH 5.0 INCHES AT ROADSIDE. WINDS
            ESTIMATED TO BE 25-30 MPH.

&&

SPILDE

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 1:05 PM PSTFreeze WatchMFRCoos, Curry, Douglas23 hr
Dec 13, 2:13 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas20 hr

Nearby

High Surf Warnings in Oregon, 2008Every high surf warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.